migrane/constant headaches

Over the past 2 months I've started having the worst migrane / headaches. The doctor first prescribed Sudatriptan but these did not help & just made me feel drowsy. I'm now on Amatriptyline 10mg and have been on these for a week and a half & haven't seen much improvement. Even though its such a low dosage I take them the same time of a night and they knock me out cold, and wake up the next morning feeling awful.

I've noticed - as soon as I wake up in the morning I can feel a sudden pain behind my eyes and whichever side of my head. Whichever side (usually my left) the side of my face also hurts & my teeth & gums. If I don't get out of bed quick enough it turns into a migrane. Side effects are nausea and confusion.

I went to get blood tests done & they came back clear. I don't know where else to go as it's affecting my work life & social life. I'm only 21 years old.

Any advice would be greatly appreciated x

5 Replies

oldestnewest
  • So sorry, this sounds scary. It does sound like migraine since it ends up on one side of your head. Also nausea and confusion can be accompanying migraine.

    If you get out of bed quickly when the occular pain comes, and do not get a full blown migraine, that is helpful. There are also occular migraines.

    Have you tried ice packs? ( I keep the gel packs for sore muscles in our freezer wrapped in thin cloth to use as needed). Does light really bother you with the head pain? Smells and sounds? These are migraine symptoms. Darken your room to the max. Can you grab an ice pack asap to try to alleviate the onslaught?

    Also, you tried one Triptan-- there are others-- not each works for everyone. But best to stay with natural remedies if you can find some that help-- are you open to that? Feverfew, Magnesium, Butterbur, Vitamins B2 and B6 are supplements that help many people with migraine.

    Take care-- there is so much support and good info in this group.

  • Are you clenching your teeth/jaw when you are sleeping perhaps? I have to wear a soft gum shield when I sleep as I clench and that gives me migraine.

    Amytriptiline gives me insomnia oddly and also makes me feel like crap. It does nothing for my migraine so I don't take it any more.

    Have you tried the herb feverfew? I need to get some more of this as it did work a few years ago.

    I'm also suffering lots of migraines at the moment - possibly due to the lighting in my office, so I can totally sympathise with how you are feeling and l hope you find some relief soon

  • Hi,Ive had the same symptoms for years,had my teeth pulled on the side of pain and various other treatments.I haven't had any luck but duloxetine helps a little. Its either nerve pain or migraine but whatever is causing it usually I end up with migraine.Im sorryI cant suggest anything,I did hear you can get glycerol injected into your face but nhs wouldn't waste it on me as I'm too old now. Wish you well

  • Sorry to hear that. I tried amitriptyline too and it certainly knocked me out. Felt very drowsy in the mornings. But your body does get used to it and that will go. If you up your dose, do it on a Friday night when you know you have the weekend to feel a little drowsy, rather than at work. Also, make sure you are taking a little snack before bed so your blood sugar level does not drop for when you wake, esp. as you have them first thing in the morning. Look at low GI goods that are good for this such as cherries, nuts, turkey sandwich, peanut butter on toast. Unfortunately we all sympathise with the 'affecting our work and social life' bit!

  • Hello

    It is horrible and I am sorry you are suffering - I don't understand why there is no adequate funding on research on this as it affects so badly to so many people.

    Anyway, did you mean Sumatriptan? You can try asking your doctor for 'Rizatriptan' which is supposed to be a better version (costs slightly more than Sumatriptan).

    Sometimes, if you are going through tensed / difficult period migraine / headache becomes really bad. For example - I was preparing for an exam and I had to pass it - the anxiety / tension gave me constant headache. Soon after the exam (I luckily passed) - the headache became significantly less intense. Your case may not be the same but wanted to mention.

    If you are taking Vitamin B2 (Riboflavin) - you have to take it 400mg per day - this is not available from Pharmacy (Amazon sells it). I have seen lots of people purchase multivitamin tablets that contain only 2 to 3 mg B2 and hope to see migraine is gone - this should not make any difference unless you take 400mg (no less) per day. Please read here: ncbi.nlm.nih.gov/pubmed/152...

    Those who take Amitriptyline - (it does not work for most people, but some people find it useful) - please take it at around 7pm. If you take just before going to bed, you will feel very difficult to get up in the morning.

You may also like...